Alert archive / Puerto Rico / Special Weather Statements in 2016
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jun 16, 2016, 3:07 PM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2016, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 16, 2016, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 113 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
809
WWCA82 TJSJ 162007
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
407 PM AST THU JUN 16 2016
PRZ009>011-162100-
SOUTHWEST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
407 PM AST THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN GERMAN...
ANASCO...MARICAO...LAS MARIAS...CABO ROJO...HORMIGUEROS AND MAYAGUEZ
MUNICIPALITIES...
AT 405 PM AST...A STRONG THUNDERSTORM WAS LOCATED OVER
HORMIGUEROS... MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND
PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1827 6705 1814 6702 1813 6717 1814 6718
1813 6718 1813 6719 1815 6718 1817 6718
1820 6715 1821 6715 1823 6717 1824 6717
1827 6719
TIME...MOT...LOC 2005Z 083DEG 15KT 1818 6712
$$
FCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:58 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 12:58 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service San Juan PR 158 PM AST THU JUN 16 2016 .SYNOPSIS...Surface high pressure across the northeastern Atlantic will continue to promote an East to E-SE wind for the next several days. Upper low to the west of the local area will remain nearly stationary for the next several days, however the presence of Saharan dust and relatively dry air is expected to limit the shower development over the local islands. Tropical wave to bring an increase in moisture and instability on Sunday. Saharan dust concentrations will gradually decrease tonight and Friday. && .DISCUSSION...High clouds have moved into the local area, mainly over Puerto Rico today. The local effects in Puerto Rico have caused some low level cloudiness to develop across the interior portions of PR while some clouds are currently starting to develop in the early afternoon hours. The rest of the outlying islands have some clouds streaming off them. There has been no showers detected across over the local islands. The Saharan dust is still over the local area, causing haze. The warm temperatures and local effects may help in the development of showers and thunderstorms across the western portions of PR with only a slight chance of showers elsewhere. The overall pattern is not expected to change much until Sunday. We have a weak upper low to the west of the forecast area but we are in the subsident side of the low, plus there is limited moisture. This means that any showers or thunderstorms that develop is expected to be in a limited area, mainly across western PR, fair weather elsewhere. Tropical wave is expected to move in on Sunday, which will cause a slight increase in moisture and instability. This means that there is an increased chance of showers and thunderstorms on Sunday, however there is the possibility of Saharan dust over the area. Lingering moisture is expected through Monday. Drier air to move in once again on Tuesday. && .AVIATION...VFR conditions will prevail across all terminals during the next 24 hours. Saharan Dust will continue to diminish across the flying area through Friday. Low level winds expected to continue from the east-southeast at 10 to 15 knots. && .MARINE...Seas of 2 to 4 feet and winds of 10 to 15 knots are expected through the local waters. Portions of the nearshore Atlantic waters may experience winds of up to 20 knots on Friday and Saturday. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 91 79 90 / 30 20 40 30 STT 77 89 79 89 / 50 20 30 20 && .SJU Watches/Warnings/Advisories... PR...None. VI...None. AM...None. && 05/25
Hazardous weather outlook, Jun 16, 5:07 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 607 AM AST THU JUN 16 2016 AMZ710>745-PRZ001>013-162215- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 607 AM AST THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF THE INTERIOR AND WESTERN PUERTO RICO. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .WIND...SUSTAINED WINDS AROUND 25 MPH EXPECTED ACROSS PORTIONS OF THE COASTAL WATERS OF NORTHERN PR THIS AFTERNOON. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR SOME BEACHES OF PR. .HEAT...THE PERSISTENT SOUTHEASTERLY TRADE WINDS MAY RESULT IN ABOVE NORMAL HIGH TEMPERATURES WITH HEAT INDEX BETWEEN 102-107 DEGREES ALONG PORTIONS OF THE NORTH AND SOUTH COAST OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AT LEAST THROUGH FRIDAY HIGH TEMPERATURES MAY CONTINUE TO REACH THE LOW 90S ALONG PORTIONS OF NORTHERN PUERTO RICO. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. AMZ715-725-VIZ001-002-162215- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 607 AM AST THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF THE WEST END OF ST. CROIX. .HEAT...SOUTHEASTERLY TRADE WINDS WILL RESULT IN ABOVE NORMAL TEMPERATURE/HEAT INDEX ACROSS SOME SECTIONS OF THE NORTHERN U.S. VIRGIN ISLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 16, 3:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
407 PM AST THU JUN 16 2016
PRZ009>011-162100-
SOUTHWEST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
407 PM AST THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN GERMAN...
ANASCO...MARICAO...LAS MARIAS...CABO ROJO...HORMIGUEROS AND MAYAGUEZ
MUNICIPALITIES...
AT 405 PM AST...A STRONG THUNDERSTORM WAS LOCATED OVER
HORMIGUEROS... MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND
PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1827 6705 1814 6702 1813 6717 1814 6718
1813 6718 1813 6719 1815 6718 1817 6718
1820 6715 1821 6715 1823 6717 1824 6717
1827 6719
TIME...MOT...LOC 2005Z 083DEG 15KT 1818 6712
FCThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 16, 3:14 PM CDT | Special Marine Warning | JSJ | 61 min |
Nearby
Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.